Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 129, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 1995, 2:33 PM EDT for Rockingham County, North Carolina. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1995, 2:33 PM EDT (18:33 UTC)
- Expired
- Jun 16, 1995, 3:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockingham County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 161835 RRA SVRRNK NCC157-161930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 233 PM EDT FRI JUN 16 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM EDT FOR THE FOLLOWING COUNTY... IN NORTH CENTRAL NORTH CAROLINA ...ROCKINGHAM COUNTY AT 233 PM DOPPLER WEATHER RADAR IN BLACKSBURG INDICATED A SEVERE THUNDERSTORM OVER NORTHERN ROCKINGHAM COUNTY JUST NORTH OF STONESVILLE. THE STORM WAS DRIFTING TO THE SOUTH AT 5 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. JDS/KAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:10 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 16, 2:10 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERIVCE BLACKSBURG VA 207 PM EDT FRI JUN 16 1995 RECOMMENDATIONS... WBC/RDU/CRW...TYPCL EVENING FCST OF TRW ENDING==>PTLY CLDY PTCHY FOG LATE. SAT...SUNNY AM THEN PTLY SUNNY PM (CUD BE RENAGADE RW/TRW BUT PROB NOT WORTH MNTIONING). INCREASING CLDS SAT NIGHT. SUN...MTLY CLDY EAST OF BLUE RIDGE CHC RW/TRW...PTLY CLDY WEST CHC PM RW/TRW. DISCUSSION... FOR THE IMMEDIATE SHORT RANGE...SCATTERED RW/TRW POPPING QUICKLY AND WITH QUITE A BIT OF LIGHTNING. DIME SIZE HAIL AND MARGINALLY SVR WIND ALREADY REPRTED PATRICK COUNTY. ACTVTY TO CONT TIL CLOSE TO SUNSET THEN DIE AS PRVIOUS DAYS. FOR SAT THRU SUN NGM/AVN SIMILAR WITH BACKING RH IN FROM ATLNTIC... WHILE ETA KEEPS IT FARTHER SOUTH AND EAST. GIVEN PERSTNT COOL POOL ALFT DRIFTING SOUTH THRU PD TEND TO AGREE WITH DEVELOPING INVERTED TROF...BUT ETA/AVN MAY BE DEVLPING SFC SYS TOO MUCH. OPEN INVRTD TROF AS PER NGM MAY ALLOW FOR BETTER EASTERLY FECTH ACROSS CWA UP TO AND A BIT INTO BLUE RIDGE WITH GRADUALLY INCREASING RH...THROING A MONKEY WRENCH INTO WEEKEND FCST. ONE BRIGHT SPOT AS FAR AS CONVCTION IS CONCERNED...COLD POOL ALFT SLIPPING SOUTH WITH WAA AT H5 THRU THE PD MAY FINALLY GIVE US A BRK IN PM SVR TSTMS BUT NOT TOTALLY FROM RW/TRW. ONE FINAL POINT...CAN SEE MUGGIES RETRNING WITH POSITION OF HI AND EASTERLIES DURING SAT NIGHT AND SUNDAY...DESPITE NUMBERS ON FWC/FPC. SPN
In the hours before
Special weather statement, Jun 16, 11:53 AM EDT, 2 hours 40 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-171200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 AM EDT FRI JUN 16 1995 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING... THE AREA UNDER THE SLIGHT RISK FOR SEVERE THUNDERSTORSMS IS ACROSS NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA...MAINLY FROM THE NEW RIVER VALLEY SOUTH AND WEST. A MODERATELY UNSTABLE AIRMASS OVER THE REGION COMBINED WITH STRONG DAYTIME HEATING AND A WEAK SURFACE TROUGH ACROSS THE AREA WILL BE THE TRIGGER FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FOR SEVERE WEATHER IS LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POnSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED OVER WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA...BUT POTENTIAL FOR SEVERE THUNDERSTORMS IN THESE AREAS IS LESS. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. NOGUEIRA
Special weather statement, Jun 16, 11:55 AM EDT, 2 hours 38 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-171200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 AM EDT FRI JUN 16 1995 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING... THE AREA UNDER THE SLIGHT RISK FOR SEVERE THUNDERSTORSMS IS ACROSS NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA...MAINLY FROM THE NEW RIVER VALLEY SOUTH AND WEST. A MODERATELY UNSTABLE AIRMASS OVER THE REGION COMBINED WITH STRONG DAYTIME HEATING AND A WEAK SURFACE TROUGH ACROSS THE AREA WILL BE THE TRIGGER FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FOR SEVERE WEATHER IS LARGE HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED OVER WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA...BUT POTENTIAL FOR SEVERE THUNDERSTORMS IN THESE AREAS IS LESS. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. NOGUEIRA
Local storm report, Jun 16, 12:23 PM EDT, 2 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/1210 PM PATRICK CO VA NEAR TOWN OF VESTA - SHERIFF
REPORTS DIME SIZE HAIL
KANELocal storm report, Jun 16, 12:25 PM EDT, 2 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/1210 PM PATRICK CO VA NEAR TOWN OF VESTA - SHERIFF
REPORTS DIME SIZE HAIL
KANEThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:24 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 66 min |
| Jun 16, 1:53 PM EDT | Severe Thunderstorm Warning | RNK | Watauga | 67 min |
| Jun 16, 2:12 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 48 min |
| Jun 16, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 67 min |
| Jun 16, 4:54 PM EDT | Severe Thunderstorm Warning | RNK | Davie, Iredell, Rowan | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.